Alert archive / Utah / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Salt Lake City, UT

May 29, 2014Washington County, Utah

NWS Salt Lake City, UT issued this red flag warning at May 29, 2014, 3:12 AM MDT for Washington County, Utah. It took effect at May 29, 2014, 10:00 AM MDT. It was in force for 59 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2014, 3:12 AM MDT (09:12 UTC)
In effect from
May 29, 2014, 10:00 AM MDT
Expired
May 31, 2014, 9:06 PM MDT
In force
59 hr
Issued by
NWS Salt Lake City, UT

County Washington County, UT

The radar

The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4434 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WWUS85 KSLC 290912
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
312 AM MDT THU MAY 29 2014

UTZ497-292200-
/O.NEW.KSLC.FW.W.0006.140529T1600Z-140601T0300Z/
MOJAVE DESERT-
312 AM MDT THU MAY 29 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT SATURDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND
  FRIDAY. WINDS WILL BE STRONGER SATURDAY...WITH GUSTS IN EXCESS
  OF 40 MPH POSSIBLE.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES NEAR 10
  PERCENT TODAY AND FRIDAY. RELATIVE HUMIDITIES WILL DROP TO AS
  LOW AS 5 PERCENT ON SATURDAY.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE
  FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
7 follow-up statements
555 
WWUS85 KSLC 292127
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
327 PM MDT THU MAY 29 2014

UTZ497-300530-
/O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
MOJAVE DESERT-
327 PM MDT THU MAY 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL
  RELAX OVER NIGHT AND DURING THE MORNING HOURS.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH VALUES WILL INCREASE
  TO NEAR 20 PERCENT AFTER 2400 UNTIL ABOUT 1000.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
625 
WWUS85 KSLC 292228
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
428 PM MDT THU MAY 29 2014

UTZ497-301000-
/O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
MOJAVE DESERT-
428 PM MDT THU MAY 29 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. WINDS WILL 
  RELAX OVER NIGHT AND DURING THE MORNING HOURS. 

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. RH VALUES WILL 
  INCREASE TO NEAR 20 PERCENT AFTER 2400 UNTIL ABOUT 1000. 

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
315 
WWUS85 KSLC 300909
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 AM MDT FRI MAY 30 2014

UTZ497-302200-
/O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
MOJAVE DESERT-
309 AM MDT FRI MAY 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS
  AFTERNOON AND EVENING. WINDS WILL RELAX OVERNIGHT AND SATURDAY
  MORNING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40
  MPH SATURDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT TODAY AND TOMORROW
  WITH POOR OVERNIGHT RECOVERIES.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
245 
WWUS85 KSLC 302046 AAA
RFWSLC

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
246 PM MDT FRI MAY 30 2014

UTZ497-311100-
/O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
MOJAVE DESERT-
246 PM MDT FRI MAY 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS 
  AFTERNOON AND EVENING. WINDS WILL RELAX OVERNIGHT AND SATURDAY 
  MORNING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 
  MPH SATURDAY AFTERNOON. 

* RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT TODAY AND 
  TOMORROW WITH POOR OVERNIGHT RECOVERIES. 

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
317 
WWUS85 KSLC 310920
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 AM MDT SAT MAY 31 2014

UTZ497-312300-
/O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
MOJAVE DESERT-
320 AM MDT SAT MAY 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP
  LATER THIS MORNING INTO EARLY THIS AFTERNOON AND CONTINUE INTO
  THE EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT THIS AFTERNOON AND
  EVENING.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
871 
WWUS85 KSLC 312040
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MDT SAT MAY 31 2014

UTZ497-010400-
/O.NEW.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/
/O.CON.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
MOJAVE DESERT-
240 PM MDT SAT MAY 31 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...
...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 10 PM MDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
  INTO THIS EVENING THEN RELAX BY 10 PM MDT. WINDS WILL REMAIN
  BELOW 25 MPH SUNDAY BUT THEN SOUTH WINDS WILL INCREASE MONDAY
  AFTER NOON TO 20 TO 30 MPH WITH GUSTS OVER 40 MPH THROUGH 10 PM
  MDT MONDAY EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 6 TO 8 PERCENT THIS AFTERNOON AND
  EVENING AND THEN AGAIN MONDAY AFTERNOON. 

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
946 
WWUS85 KSLC 010306
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
906 PM MDT SAT MAY 31 2014

UTZ497-011200-
/O.CAN.KSLC.FW.W.0006.000000T0000Z-140601T0300Z/
/O.CON.KSLC.FW.W.0007.140602T1800Z-140603T0400Z/
MOJAVE DESERT-
906 PM MDT SAT MAY 31 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
497...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONE 497...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING FOR THIS EVENING FOR FIRE WEATHER ZONE 497. A RED
FLAG WARNING WILL BE IN EFFECT FOR LOW HUMIDITIES AND WIND FOR
FIRE WEATHER ZONE 497 ON MONDAY BEGINNING AT NOON MDT AND
CONTINUING THROUGH 1000 PM MDT MONDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT.

* WINDS...SOUTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DECREASE
  THROUGH THE BALANCE OF THE EVENING. WINDS WILL REMAIN BELOW 25
  MPH SUNDAY...THEN SOUTH WINDS WILL INCREASE MONDAY AFTER NOON
  INTO THE 20 TO 30 MPH RANGE WITH GUSTS OVER 40 MPH THROUGH 10 PM
  MDT MONDAY EVENING.

* RELATIVE HUMIDITY...POOR HUMIDITY RECOVERIES ARE ANTICIPATED
  TONIGHT AND AGAIN SUNDAY NIGHT. MONDAY AFTERNOON HUMIDITIES WILL
  DROP INTO THE 6 TO 8 PERCENT DURING THE AFTERNOON AND EVENING
  PERIOD.

* IMPACTS...THE COMBINATION OF STRONG WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 28, 9:49 PM MDT, 5 hours 23 minutes earlier.

Area forecast discussion, May 28, 9:49 PM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
949 PM MDT WED MAY 28 2014

.SYNOPSIS...MOISTURE WILL INCREASE FROM THE SOUTH THURSDAY THROUGH
FRIDAY WITH DRIER AIR SPREADING BACK IN FROM THE SOUTHWEST ON
SATURDAY.

&&

.DISCUSSION...A VERY WARM SOUTHWESTERLY FLOW ALOFT PREVAILS
ACROSS THE FORECAST AREA THIS EVENING...DOWNSTREAM FROM AN UPPER
LOW SPINNING ACROSS THE PACIFIC NORTHWEST. EXTENSIVE MID AND HIGH
LEVEL MOISTURE WITHIN THIS FLOW HAS OVERSPREAD THE FORECAST
AREA...AND COUPLED WITH DAYTIME HEATING PRODUCED ENOUGH SHALLOW
INSTABILITY FOR A FEW HIGH BASED SHOWERS AND THUNDERSTORMS DURING
THE AFTERNOON AND EARLY EVENING. THESE HAVE BEEN ON THE DOWNWARD
TREND OVER THE PAST COUPLE OF HOURS...AND EXPECT THIS TO CONTINUE
WITH CONVECTION EVENTUALLY DYING OFF BY LATE EVENING.

MEANWHILE THE SURFACE COLD FRONT ASSOCIATED WITH THE PACIFIC
NORTHWEST LOW HAS CROSSED INTO NORTHWEST UT...AND CURRENTLY
STRETCHES FROM NEAR LOGAN BACK ACROSS THE GSL AND INTO THE WEST
DESERT SOUTH OF WENDOVER. THIS BOUNDARY WILL CONTINUE TO SAG
SOUTHEAST OVERNIGHT...EVENTUALLY STALLING ACROSS CENTRAL UT DURING
THE DAY THURSDAY. A COOLER AIRMASS IN THE WAKE OF THIS BOUNDARY
WILL KNOCK ROUGHLY 10 DEGREES OFF DAYTIME HIGHS ACROSS THE NORTH
THURSDAY...WHILE A SLIGHT COOLING TREND IS EXPECTED ACROSS THE
SOUTH WHERE TEMPERATURES ALOFT COOL SLIGHTLY.

UPDATED EARLIER TO EXPAND POPS ACROSS THE SOUTHERN AND EASTERN
VALLEYS...AS WELL AS TO INCREASE CLOUD COVER OVERNIGHT.

&&

.AVIATION...SOUTH WINDS AT KSLC WILL SWITCH TO THE NORTHWEST
BETWEEN 05-06Z WITH THE PASSAGE OF A COLD FRONT. THERE IS A 30
PERCENT CHANCE THIS SHIFT WILL HOLD OFF UNTIL 07Z. OTHERWISE VFR
CONDITIONS WILL PREVAIL UNDER A CANOPY OF MID AND HIGH LEVEL CLOUD
COVER.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 28, 5:47 AM MDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
547 AM MDT WED MAY 28 2014

UTZ001>016-019>021-517-518-WYZ021-291200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
547 AM MDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY WARM TEMPERATURES ARE EXPECTED ACROSS THE OUTLOOK AREA AGAIN
TODAY. SOUTH WINDS WILL BECOME GUSTY IN THE WESTERN VALLEYS THIS
AFTERNOON AND WILL BRING HAZARDOUS FIRE WEATHER CONDITIONS TO THE
FAR SOUTHWESTERN OUTLOOK AREA WHERE FUELS ARE CRITICALLY DRY.

ISOLATED HIGH BASED THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOISTURE WILL SPREAD UP FROM THE SOUTH THURSDAY WITH AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS BECOMING A LITTLE MORE
WIDESPREAD. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
AGAIN FRIDAY AFTERNOON AND EVENING...AND MAINLY OVER THE NORTHERN
OUTLOOK AREA SATURDAY.

DRIER CONDITIONS WILL SPREAD BACK IN FROM THE SOUTHWEST ON
SATURDAY ALONG WITH LOCALLY STRONG AND GUSTY SOUTH WINDS. THIS
COULD GENERATE ANOTHER ROUND OF HAZARDOUS FIRE WEATHER CONDITIONS
OVER THE FAR SOUTHWEST HEADING INTO THE WEEKEND.

THIS IS SPRING RUNOFF SEASON. REMEMBER THAT WATERWAYS ARE RUNNING
HIGHER AND ARE VERY COLD. PLEASE KEEP CHILDREN AND PETS AWAY FROM
THE WATER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Red Flag Warnings in Utah, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.